'Herxing' is short for Herxheimer, who was a German doctor a while back -- he figured out that when you treat someone who is ill with medication, the bacteria etc. that are dying from the effects of the medicine release chemicals (potentially toxins) and their ruptured cell membranes etc. into your body, and that can make you feel worse temporarily, for a day or so, usually no more than several days max, until your body mops up the mess and gets rid of it.
If Herx reactions are too strong and make you too ill or uncomfortable, MDs will sometimes advise to back off on doses or meds for a short while, but that should only be done on MD's advice.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.